Nebraska, 2025

Flash Flood and Damaging Wind in Nebraska, June 24, 2025

June 24, 2025 · NWS LBF · 2 events in 2 counties and zones

Scattered thunderstorms developed over the southern Nebraska Panhandle, northeastern Colorado and far southwestern Nebraska during the late afternoon hours of June 24th. Some of this activity produced severe winds over Deuel County and flash flooding was reported in the Imperial area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Scattered thunderstorms developed over the southern Nebraska Panhandle, northeastern Colorado and far southwestern Nebraska during the late afternoon hours of June 24th. Some of this activity produced severe winds over Deuel County and flash flooding was reported in the Imperial area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 24, 4:34 PM MST, 8 minutes earlier. Its key messages:

  • Severe thunderstorms are possible this afternoon and evening. A slight risk (level 2 of 5) for severe thunderstorms across the panhandle and west central Nebraska with a marginal risk further east.
  • A marginal risk (level 1 of 5) for severe storms exists for Wednesday across the entire forecast area. Storm modes appear messy on Wednesday with gusty winds being the main threat along with a secondary threat for large hail.
  • There is a risk for heavy rain tonight and Wednesday across the area with the greatest threat tonight over SW portions of the forecast area. On Wednesday, the greatest risk for excessive rainfall is over central into eastern Nebraska.
  • Conditions will dry out Thursday with temperatures warming back to the mid to upper 80s Thursday, then 90s Friday and Saturday. Thunderstorm chances will return Friday and beyond with a slight risk (level 2 of 5) over NW Nebraska Friday night. Slightly cooler temps are expected Sunday through Tuesday with highs generally in the 80s.
Area forecast discussion, Jun 24, 4:34 PM MST, 8 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
634 PM CDT Tue Jun 24 2025

.KEY MESSAGES...

- Severe thunderstorms are possible this afternoon and evening.
  A slight risk (level 2 of 5) for severe thunderstorms across
  the panhandle and west central Nebraska with a marginal risk
  further east.

- A marginal risk (level 1 of 5) for severe storms exists for Wednesday
  across the entire forecast area. Storm modes appear messy on
  Wednesday with gusty winds being the main threat along with a
  secondary threat for large hail.

- There is a risk for heavy rain tonight and Wednesday across
  the area with the greatest threat tonight over SW portions of
  the forecast area. On Wednesday, the greatest risk for
  excessive rainfall is over central into eastern Nebraska.

- Conditions will dry out Thursday with temperatures warming
  back to the mid to upper 80s Thursday, then 90s Friday and
  Saturday. Thunderstorm chances will return Friday and beyond
  with a slight risk (level 2 of 5) over NW Nebraska Friday
  night. Slightly cooler temps are expected Sunday through
  Tuesday with highs generally in the 80s.

&&

.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 304 PM CDT Tue Jun 24 2025

Thunderstorm chances tonight and severe potential is the main
forecast challenge over the next 12 to 18 hours. There are two
areas of concern for thunderstorm development late this
afternoon into the evening hours. The first area is over the
higher terrain of northeastern Colorado and far southeastern
Wyoming. The second area of concern is over far southwestern
Nebraska in the vicinity of a northward advancing warm front.
The thunderstorm and severe threat with the latter area will be
highly conditional. If development can be realized, believe
there will be a decent threat for thunderstorms, some severe
with damaging winds, large hail and a tornado or two. With
steering winds being from the south-southwest and the warm front
being oriented from east to west, storms which migrate north of
the boundary, have a decent potential to produce large hail.
This activity, if it materializes, will eventually get absorbed
by storms which have initiated over the front ranges of Colorado
and southeastern Wyoming. With the first area of convective
development (northeastern Colorado and Wyoming), large hail will
be the initial threat, mainly west of the forecast area. As
this activity tracks east and merges with the possible storms
over southwestern Nebraska, the severe threat will be more of a
strong straight line wind issue. After the merger, convection
will track to the northeast, traversing the forecast area into
the early overnight hours. On Wednesday, a quasi-stationary
frontal boundary will remain anchored across the central
Sandhills. With afternoon heating and little to no cap noted,
showers and thunderstorms should develop quickly during peak
heating. Convection and storm mode on Wednesday appears "messy"
per the latest CAM solns from this morning. Deep layer shear is
on the order of 25 to 30 KTS Wednesday afternoon, so if any lone
storms can develop, we could see a strong storm or two.
However, at this time, the severe threat appears fairly marginal
ATTM. As for highs on Wednesday, with the warm front being
anchored over the central and northern Sandhills, highs will
range from the upper 70s in the northwest to middle 80s in the
southeast.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 304 PM CDT Tue Jun 24 2025

Precipitation will lift east of the area Thursday morning. A
more zonal pattern will set up across the central and northern
CONUS Thursday into Thursday night leading to dry conditions
across the area. A northern stream disturbance will force a
frontal boundary into the Dakotas Friday night. Though the main
threat for storms appears north of the area, couldn't rule out a
stray storm over northern Nebraska Friday night. Also, the
latest severe weather outlook for day 4 has a 15 percent severe
risk over north central Nebraska. Better chances for more
widespread thunderstorms appears on Saturday as the northern
stream trough forces a frontal boundary through the forecast
area. After Saturday, low amplitude westerly or west-
northwesterly flow will continue into early next week. This will
lead to a continued threat for isolated to scattered showers
and thunderstorms each day. Temperatures will be seasonal with
highs generally in the middle 80s.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 631 PM CDT Tue Jun 24 2025

Areas of MVFR and IFR will continue through at least Wednesday
morning across portions of northern Nebraska. In addition an
area of showers and thunderstorms will move across the area this
evening into the overnight hours. Variable and gusty winds can
be expected in and near any thunderstorm activity.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...Taylor
Hazardous weather outlook, Jun 24, 1:07 PM MST, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
307 PM CDT Tue Jun 24 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-252015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
307 PM CDT Tue Jun 24 2025 /207 PM MDT Tue Jun 24 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Storms may develop over southwestern Nebraska along a warm front.
Large hail and damaging winds are the main threat and a tornado
cannot be ruled out along the front. Storms will also develop late
this afternoon across the Nebraska Panhandle into northeastern
Colorado. Large hail will be the main threat initially with damaging
winds becoming a threat into the evening hours as this activity
transitions northeast.

Storms may also bring heavy rainfall, creating localized flooding
concerns.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional showers and thunderstorms are possible on Wednesday, in
vicinity of a warm front across the region. Wind and hail will be
possible with the stronger storm cells.

There is a slight risk for severe thunderstorms Friday Night over
portions of north central Nebraska. Large hail and damaging winds are
the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, especially over southwestern
Nebraska.

In the hours before

Special weather statement, Jun 24, 2:44 PM MST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
444 PM CDT Tue Jun 24 2025

NEZ071-242215-
Frontier NE-
444 PM CDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FRONTIER COUNTY
THROUGH 515 PM CDT...

At 444 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Curtis, moving north at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Curtis and Maywood.

This includes Highway 83 between mile markers 34 and 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4046 10050 4046 10071 4069 10076 4070 10049
TIME...MOT...LOC 2144Z 168DEG 19KT 4051 10063

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Brown
Special weather statement, Jun 24, 4:32 PM MST, 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
532 PM MDT Tue Jun 24 2025

NEZ056>058-250000-
Deuel NE-Perkins NE-Keith NE-
532 PM MDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PERKINS...
SOUTHWESTERN KEITH AND SOUTHEASTERN DEUEL COUNTIES THROUGH 600 PM
MDT...

At 532 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Big Springs, moving northwest at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Big Springs, Barton, Goldeneye State Wildlife Management Area, and
Megeath.

This includes Interstate 80 in Nebraska between mile markers 98 and
112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4115 10205 4093 10185 4085 10201 4088 10206
      4101 10205 4100 10223 4103 10227
TIME...MOT...LOC 2332Z 140DEG 17KT 4095 10201

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Brown

The radar

The North Platte radar (KLNX), 163 km away, was scanning. The volume nearest the first event began at 23:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Deuel

When
June 24, 4:42 PM MST
Where
Deuel County, 2.81 mi S of Big Spgs
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
41.030, -102.090

Flash Flood, Chase

When
June 24, 7:37 PM MST to 10:15 PM MST
Where
Chase County, 0.77 mi NW of Imperial to 0.62 mi WNW of Imperial
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.529, -101.639

Law enforcement reports severe streets flooded in Imperial.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2025Every state in 2025This day in weather historyWarnings in Nebraska, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267493, 1267494.